all the time, furniture moving, etc could this be related to aricept. She was in the ER last night CAT scan showed nothing.
Hallucinations have been reported as a side-effect of Aricept.
It's difficult to know if your mothers hallucinations are because of dementia or the Aricept.
My 49 year-old sister has Downs syndrome and was diagnosed with Alzheimers about 18 months ago. She has been relatively functional despite both conditions. Her doctor added 5mg Aricept to her meds about 2 weeks ago. About 10 days after taking the drug she began to behave very strangely. She slept almost non-stop for 2 days, then could not go to sleep for the next day or so. She has suddenly started having hallucinations, talking to people who are not there, showing signs of mild aggression and could not recognize people. None of these behaviors are normal for her. After contacting the doctor we ceased the medication and we are waiting for the effects to diminish and return her to her prior state. We are seeing signs of improvement but the hallucinations are not gone. We are now past the half-life of the medication and expect continued improvement based on the experiences of others who stopped the medication.
- Aricept Information for Consumers
- Aricept Information for Healthcare Professionals (includes dosage details)
- Side Effects of Aricept (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 12 Aug 2010 • 1 answer
Posted 23 Sep 2010 • 1 answer
Posted 29 Aug 2011 • 2 answers
Posted 13 Apr 2012 • 1 answer
Posted 10 days ago • 1 answer